Naloxone protocol April 4, 2017

My local Shoppers Drug Mart gave me the following information today April 4, 2017.  Told the assistant after reading the info “Let me talk to the pharmacist”  “Why are you handing out this info”  “Gary I have read the info you gave me months ago, they make me do it”  “Your a pharmacist and know about poisoning/drug OD it’s mandatory and no one makes you do anything”  Any sane person given this info should phone or write University of Waterloo or Public Health Waterloo and tell them stop and if they don’t go to the police and have them charged with murder.

Phoned U of Waterloo Pharmacy explained the handout and the signs are any breathing emergency patient needs rescue breaths ASAP their life depends on this.  Response “Wow will put you through to Professor the lead on the issue”  Be assured the staff person I talked with knows the info is wrong.  First class pharmacy school any poisoning/drug OD give breaths ASAP, not allowed in any lab not knowing this.  Left my contact info with the professor and told of my concerns”

One of my articles in the medical journals ‘Flaws in Toronto’s Opioid Overdose Prevention Program’ EMN 2015; 37(12):31 With hyperlinks to Public Health Ontario’s training literature, and also the proper protocol.
http://journals.lww.com/em-news/Fulltext/2015/12000/Letter__Flaws_in_Toronto_s_Opioid_Overdose.14.aspx

Your pet eats a poison or drug Veterinarian will give respiratory assist and any antidote, not torture them with chest compression’s only.  Why would we allow this to our women and children?

Toronto’s Mayor John Tory (knows his friends and family that never used a drug are being assaulted/murdered and said something) Barbara Yaffe MD Medical Officer of Health Quoted drug OD issue “Ventilations (rescue breathing) most important” Not chest compressions as tens of thousands have been taught in Ontario.
Chest compressions still being taught!! https://youtu.be/CycS5GeylbM  Read comment box YouTube

Quotes Mayor above press conference at 37 minutes “When you have a CRISIS…one thing that often stands in the way…different protocols people have…that they have protocols that are well agreed upon…this person didn’t  tell me that…we have a different system here…this is what causes people to lose their lives quite literally.” Drug OD can mimic any breathing emergency rescue breaths ASAP your life depends on this.
http://www.citynews.ca/2017/01/09/officials-meet-in-toronto-to-tackle-fentanyl-issues/

Correct protocol Dr. Nicholas Etches Medical Officer of Health for Calgary district http://www.cbc.ca/player/play/895066691568/

Poisons nor drugs did not magically change it’s chemical structure and started causing death sudden cardiac arrest.  Nor did humans evolve and we started breathing though an exo skeleton like cockroaches. 

Everyone read the fine print hyperlinks with references, it’s not rocket science.

U of Waterloo April 4th

Ref 1) http://harmreduction.org/issues/overdose-prevention/overview/overdose-basics/
Read their link ‘Perform Rescue Breathing or Chest Compressions’  http://harmreduction.org/issues/overdose-prevention/overview/overdose-basics/responding-to-opioid-overdose/perform-rescue-breathing/
Quote ” When someone has extremely shallow and intermittent breathing (around one breath every 5-10 seconds) or has stopped breathing and is unresponsive, rescue breathing should be done as soon as possible because it is the quickest way to get oxygen into someone who has stopped breathing. If you are performing rescue breathing, you are getting much needed air into someone’s body who will die without it. The difference between survival and death in an opioid overdose depends on how quickly enough oxygen gets into the person’s body.”

Ref 2) http://www.ccsa.ca/Resource%20Library/CCSA-CCENDU-Take-Home-Naloxone-Canada-2016-en.pdf
page 10 “one-way breathing mask”  Read all the references this article.

Ref 3) http://www.albertahealthservices.ca/info/page12491.aspx Alberta info next slide
http://www.albertahealthservices.ca/assets/healthinfo/mh/hi-amh-thn-kit-brochure.pdf

Ref 4) https://www.cdc.gov/mmwr/preview/mmwrhtml/mm6423a2.htm
Quote middle first paragraph  “Since 1996, an increasing number of programs provide laypersons with training and kits containing the opioid antagonist naloxone hydrochloride (naloxone) to reverse the potentially fatal respiratory depression caused by heroin and other opioids.” Proportion of use paper not an indication of success.

Ref 3

AlbertaA1

Region of Waterloo Public Health info

Waterloo 2008 p1

WaterlooScan2010-13

 

Advertisements

Published by

@GaryCPR

EMN 2015; 37(12):31 http://journals.lww.com/em-news/Fulltext/2015/12000/Letter__Flaws_in_Toronto_s_Opioid_Overdose.14.aspx Article in the 2015 AHA & ILCOR guidelines 'Opioid OD' https://youtu.be/PX0HQuaNS_I

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s